Diabetes

Question
Posted by: S S Sinha | 2017/12/18

Q.

Harmful diabetes medication

I am diabetic since last three years. I have been taking some medication as per the advice of the doctor. I need your advice as per more details below: I got checked for FBS and post Prandial. the results without medication yesterday. Results were fasting : 242mg/dl and PP: 448mg/dl. I am taking Glaze 2.5 Mg half an hour before meal twice a day and Forson 500 mg after meal three times a day as per the advice of the doctor. I confess i do miss out sometime and some days altogether. Is there a way out for some kind of permanent cure or alternate medicines. Is there some harmful effects of the medicines I take. Sometimes I get a bloated feeling after the medication. Awaiting your kind suggestion/ guidance / instruction in the matter. thanks and kind regards.

Expert's Reply

A.

Diabetes expert
- 2017/12/20

Hi

Type 2 diabetes is reversible, and this has been shown in patients who have markedly altered their diets and lost weight. Reversing diabetes is more likely in patients whose diabetes is controlled on tablets, and who are overweight/obese, although there are patients who have achieved this on insulin as well. A recent study in the U.K showed that patients who followed a very low calorie diet, were able to reverse their diabetes and after a few months (it was a short term trial)  still had normal glucose levels. There is now also a lot of evidence that weight loss through bariatric surgery has been shown to reverse diabetes in about 80% of patients in the short term, and about 30% in the long term. The trick in both cases though is that in the long term you need to maintain the lifestyle changes, otherwise all you will have done is to temporarily push down the glucose levels into the normal range and then with time they will go up again.The Forson(metformin) may be causing the bloating, as this is a known side-effect


The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.